Alert archive / Louisiana / Flash Flood Warnings in 2012
Flash Flood Warning 70, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 14, 2012, 6:21 PM CDT for Morehouse Parish, Richland Parish, Louisiana. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2012, 6:21 PM CDT (23:21 UTC)
- Expired
- Jun 14, 2012, 7:49 PM CDT
- In force
- 88 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Morehouse Parish, LA, Richland Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 174 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
092
WGUS54 KJAN 142321
FFWJAN
LAC067-083-150115-
/O.NEW.KJAN.FF.W.0070.120614T2321Z-120615T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
621 PM CDT THU JUN 14 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
NORTHERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
* UNTIL 815 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN 13 MILES SOUTH OF GALION...
OR 10 MILES SOUTHEAST OF BASTROP...MOVING SOUTHWEST AT 5 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
RIDGE AND COLLINSTON.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3287 9185 3286 9160 3265 9164 3247 9157
3251 9191 3253 9191 3255 9192
$$
JC1 follow-up statement
705
WGUS74 KJAN 150049
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT THU JUN 14 2012
LAC067-083-150059-
/O.CAN.KJAN.FF.W.0070.000000T0000Z-120615T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND LA-MOREHOUSE LA-
749 PM CDT THU JUN 14 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MOREHOUSE
AND NORTHERN RICHLAND PARISHES...
LIGHT RAIN WILL CONTINUE OVER THE NEXT 30 MINUTES ACROSS NORTHERN
RICHLAND PARISH BEFORE DIMINISHING.
LAT...LON 3287 9185 3286 9161 3265 9164 3247 9157
3251 9191 3253 9191 3255 9192
$$
JCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:25 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 14, 3:25 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT THU JUN 14 2012 .DISCUSSION...NOT AN OVERLY ACTIVE SHORT TERM...BUT THERE DOES EXIST THE POTENTIAL FOR GREATER ACTIVITY ON FRI WITH A MORE QUIET PERIOD FOR THE WEEKEND. CURRENTLY THE CWA HAS AN OLD SFC BOUNDARY DRAPED ACROSS THE S/SW PORTION TODAY WHICH IS SEPARATING NEAR 70 TO LOWER 60 SFC DEWPTS. AIRMASS TO THE S OF THE BOUNDARY HAS RICH MOISTURE CONTENT WITH PWS 1.8-1.9 IN. ADDING TO THOSE FEATURES ARE SOME LEFTOVER MCV'S FROM PREV DAYS CONVECTION. THE FIRST WAS NOTED ACROSS THE FAR SW PART OF OUR CWA AND HAS SHOWN RECENT INDICATIONS OF MOVING W/NW. THE OTHER IS IN THE NE GULF JUST OFF THE FL COAST. THE SYSTEM NEAREST TO THE CWA HAS WORKED WITH THE SFC BOUNDARY TO TRIGGER STORMS OUTSIDE OF THE CWA. THERE WAS MORE OF A MID CLOUD DECK LINGERING OVER OUR AREA TO LIMIT SFC HEATING AND NOW THAT THIS IS ERODING...PRECIP POTENTIAL ACROSS OUR SW AREAS WILL INCREASE FOR LATE AFTERNOON/EVE. AS FOR TEMPS...GUID WAS A TAD TOO LOW AND HAVE ADJ A FEW LOCATIONS UPWARD FOR TONIGHT. THE COMBINATION OF INCREASING SFC MOISTURE AND MID/UPPER CLOUDS SHOULD KEEP READINGS A BIT WARMER. FOR FRI...THE AREA WILL STILL SEE LIFTING INFLUENCES FROM THE LEFTOVER MCV'S WHICH WILL PROVIDE NICE CYCLONIC FLOW PATTERN ALOFT. THERE WILL ALSO BE THE OLD SFC BOUNDARY NEAR AND A NICE CONTRAST IN AIRMASS. THE EXTRA INGREDIENT WILL BE THE EASTWARD PUSH OF A BACKDOOR FRONT. THIS FEATURE IS OVER GA NOW AND TRIGGERING STORMS OVER AL THIS AFTERNOON. LOOKS LIKE OUR CWA WILL GET SQUEEZED IN BETWEEN ALL THE ABOVE FEATURES TO PROVIDE AN INCREASE THREAT OF PRECIP. GUID HAS CONTINUED TO ADVERTISE THE SOUTH HALF WITH DECENT CHANCES AND WILL CONTINUE TO FOLLOW THAT THINKING. AS FOR TEMPS...GUID SEEMED TOO WARM OVER THE NW ON FRI. TEMPS THIS MONTH HAVE STRUGGLED TO EXCEED 91 FOR GLH/GWO AND HIGHS WERE REDUCED TO THAT LEVEL. THERE WILL ALSO EXIST A RISK FOR A FEW STRONG STORMS FRI AFTERNOON. THERMODYNAMICS WILL NOT BE GREAT...BUT SUPPORT OF SOME ROBUST UPDRAFTS. LAPSE RATES WILL BE OK AND AROUND THE 27C RANGE. SFC TEMPS WILL WARM TO AROUND 90 AND COMBINE THAT WITH UPPER 60S DEWPTS...SB CAPE WILL BE AROUND 3000 J/KG AND MLCAPE 2500 J/KG. STORMS WILL MOVE MAINLY E TO W AND GENERALLY LESS THAN 10 MPH. THESE SLOWER MOVING STORMS MAY POSE A LOCALLY HEAVY RAIN RISK AS WELL. EACH OF THESE RISK WERE ADDED TO THE HWO FOR FRI AFTN. LOOK FOR DRIER AIR TO MOVE IN FROM THE EAST BEHIND THE BACKDOOR FRONT FOR SAT. ENOUGH DEEP MOISTURE LOOKS TO EXIST ACROSS THE FAR SW CWA TO KEEP A MENTION OF LOW END PRECIP CHANCES...BUT MOST OF THE AREA WILL NOT SEE ANY ACTIVITY. THIS HOSTILE CONVECTIVE ENVIRONMENT WILL LINGER INTO SUN AND KEEP THE AREA PRECIP FREE. && .AVIATION... VFR CONDITIONS WILL CONTINUE TO PREVAIL AT MOST TAF SITES OVER THE NEXT 24 HOURS. A FEW STORMS WILL BE POSSIBLE ACROSS THE SOUTH THIS AFTERNOON...KHBG...WHICH COULD BRING ABOUT A BRIEF REDUCTION IN FLIGHT CATEGORIES DUE TO THE POTENTIAL FOR MVFR/IFR CEILINGS AND VISIBILITIES IF OBSERVED WITHIN THE AERODROME. CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE FRIDAY AFTERNOON FOR NAMELY KJAN...KHKS...KMEI...& KHBG...WHICH COULD AGAIN CAUSE BRIEF REDUCTIONS IN FLIGHT CATEGORIES. SOME PATCHY AREAS OF LATE NIGHT AND EARLY MORNING GROUND FOG COULD BRING MVFR VISIBILITIES TO SOME LOCALES FRIDAY MORNING. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 91 67 90 / 12 35 9 8 MERIDIAN 65 90 64 89 / 11 26 7 4 VICKSBURG 68 91 67 90 / 21 39 9 10 HATTIESBURG 69 90 68 89 / 15 54 24 18 NATCHEZ 68 89 68 87 / 32 56 24 27 GREENVILLE 66 91 69 90 / 10 19 4 5 GREENWOOD 65 91 67 90 / 10 19 4 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CME/19
Hazardous weather outlook, Jun 14, 2:00 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT THU JUN 14 2012 LAZ007>009-015-016-023>026-MSZ040>066-072>074-151900- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 200 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... A FEW STRONG STORMS CAPABLE OF PRODUCING HAIL AND GUSTY WINDS WILL BE POSSIBLE FRIDAY AFTERNOON ACROSS THE OUTLOOK AREA...PARTICULARLY ALONG AND SOUTH OF A BASTROP LOUISIANA TO YAZOO CITY MISSISSIPPI TO DEKALB LINE. AN UPPER LEVEL DISTURBANCE WILL DRIFT EAST THROUGH THE DAY FRIDAY NEAR A STALLED BOUNDARY OVER THE SOUTHERN HALF OF THE AREA. THIS COMBINED WITH DAYTIME HEATING AND A MOIST AND MARGINALLY UNSTABLE AIR MASS WILL CAUSE STORMS TO DEVELOP DURING THE AFTERNOON HOURS. HEAVY RAINFALL IS ALSO POSSIBLE AS STORMS WILL BE SLOW MOVING. STORMS ARE EXPECTED TO BEGIN WEAKENING IN INTENSITY AND GRADUALLY DISSIPATE THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-MSZ018-019-025>039-151900- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 200 PM CDT THU JUN 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Local storm report, Jun 14, 2:20 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM LIGHTNING 5 S VICKSBURG 32.25N 90.87W
06/11/2012 WARREN MS COUNTY OFFICIAL
CORRECTION...THIS FATALITY OCCURRED FROM A HEART
ATTACK...THE MAN WAS NOT STRUCK BY LIGHTNING. THIS
OCCURRED NEAR THE INTERSECTION OF FISHER FERRY ROAD AND
AMANDA DRIVE
&&
CMELocal storm report, Jun 14, 2:22 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT THU JUN 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 1 W PELAHATCHIE 32.32N 89.82W
06/11/2012 RANKIN MS PUBLIC
A TREE WAS BLOWN DOWN ONTO A PICKUP TRUCK TAKING OFF ITS
CAB ON HIGHWAY 80.
&&
CMESpecial weather statement, Jun 14, 4:57 PM CDT, 1 hour 24 minutes before
LAZ015-142235-
RICHLAND LA-
457 PM CDT THU JUN 14 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT THU JUN 14 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER BUCKNER AT 457 PM CDT...MOVING
NORTH AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN RICHLAND PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3240 9200 3245 9195 3248 9194 3246 9179
3218 9185 3218 9199 3219 9199 3219 9200
3220 9201 3221 9200 3227 9200 3228 9204
TIME...MOT...LOC 2157Z 188DEG 5KT 3231 9196
JCSpecial weather statement, Jun 14, 5:28 PM CDT, 53 minutes before
LAZ015-023-142310-
RICHLAND LA-FRANKLIN LA-
528 PM CDT THU JUN 14 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT THU JUN 14 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF LIDDIEVILLE AT
528 PM CDT...MOVING SOUTH AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3225 9197 3224 9175 3190 9173 3192 9182
3195 9185 3198 9190 3204 9191 3208 9193
3210 9188 3214 9190 3216 9190 3216 9198
TIME...MOT...LOC 2228Z 001DEG 17KT 3215 9186
JCSpecial weather statement, Jun 14, 5:53 PM CDT, 28 minutes before
MSZ061-142325-
FRANKLIN MS-
553 PM CDT THU JUN 14 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT THU JUN 14 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF KIRBY AT 553 PM
CDT...MOVING NORTH AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3133 9114 3134 9115 3161 9115 3161 9084
3136 9073 3134 9087 3135 9098 3133 9098
3134 9102 3133 9103 3132 9109
TIME...MOT...LOC 2253Z 168DEG 7KT 3148 9093
JCSpecial weather statement, Jun 14, 6:07 PM CDT, 14 minutes before
MSZ061-142335- FRANKLIN MS- 607 PM CDT THU JUN 14 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 607 PM CDT THU JUN 14 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF MCCALL CREEK AT 607 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EASTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3155 9078 3153 9063 3136 9067 3144 9086 TIME...MOT...LOC 2307Z 207DEG 5KT 3148 9071 JC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:28 AM CDT | Special Weather Statement | JAN | Catahoula, Concordia | 57 min |
| Jun 14, 4:57 PM CDT | Special Weather Statement | JAN | Richland | 38 min |
| Jun 14, 5:28 PM CDT | Special Weather Statement | JAN | Franklin | 42 min |
Nearby
Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.